Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest pain medication that does not cause constipation

Answered by
Dr.
Dr. Basheer Ahamed

Diabetologist

Practicing since :2006

Answered : 1583 Questions

default
Posted on Sun, 8 Dec 2013 in Medicines and Side Effects
Question: Is there any other pain medication other than Norco that does not cause severe constipation, I have tried EVERYTHING miralax laxatives milk of mag. enemas, even mineral oil enemas and also drinking mineral oil, I take 30 mg a day plus I wear a 25 mg Inderal pain patch, my doctor lowered my dosage last month now I have pain and constipation CAN YOU HELP PLEASE!
doctor
Answered by Dr. Basheer Ahamed 1 hour later
Brief Answer: Oxycodone/naloxone combination may be the soultion Detailed Answer: Hello, Welcome to XXXXXXX Thanks for your query. Bowel dysfunction, especially opioid-induced constipation is one of the most common and persistent side effect in treatment of moderate to severe chronic pain with opioid analgesics. This results in low treatment efficacy and treatment compliance. Patients are exposed to additional burden and stress. Recent studies shows patients receiving a combination of Oxycodone/naloxone. the pain severity level was progressively reduced, at the same time bowel function was improving and overall patient satisfactions was increased. I'm mentioning this because you have tried most of the other options available. Discuss with your doctor about the above mentioned combination to help you with management of pain and constipation. Hope the answer helps you. Let me know if there is any clarification. Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Basheer Ahamed 16 minutes later
Maybe there is some hope after all! It just seems like some of the doctors don't understand how miserable this can be, the fuller my stomach becomes the more I become sway- backed and it pulls harder on my spine! Thank you for your advice wish me luck!!!
doctor
Answered by Dr. Basheer Ahamed 5 minutes later
Brief Answer: Welcome. Detailed Answer: Hello, You're most welcome. Best of luck. Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Morphinans

doctor1 MD

Hello, for the last week and a half everytime I eat within 10 minutes I start cramping horriably then within 10 to 20 minutes after the cramps begin I have to run to the bathroom. I have really bad diarrhea with alot of blood. When it first started it was soft stools with a little blood, then went to almost water but pure blood now it is all mucus with blood. I have not been able to hold any food down without going to the restroom in almost 2 weeks. There is just so much blood it is starting to scare me. The meds that I take on a daily bases is mobic, lortab, oxycodone , soma and xanax . The doctor also put me on Neurontin Cap 300 mg 1 capsulde twice a day and Phenergan 25 mg 1 tab prn on July 11, 2012. What could be going on?

doctor1 MD

Yes. I just printed information from WWW.WWWW.WW concerning acetaminophen prescription combination drug products with more then 325 mg. recommendation to discontinue prescription dispensing. I am taking hydrocodone-acetaminophen. Should I take this information to my doctor on my next visit in Feb. 2014?

doctor1 MD

tested positive for hep-c,no antibodies for hep-b..have diverticulitis,back surgery w/orif+fusion(methadone,dilaudid,valium for pain by specialist)..have had polyps both vagina+colon,ectopic rupture-resulting:no children..am now 59,finished menopause..24 hr caregiver for my whlchr.bound husband,am very stressed,exhausted+now am nauseous,bloated,gas-filled,am vomiting stringy mucous,tongue is yellow coated..constipation w/hemmorhoids,blood+pus in stool..feeling overall sicker than I ever have,short-tempered,can t sleep,anxious..guess that s about it..don t have the time to see numerous drs. for myself now,concentrating on husband whose renal function has dropped to 26%,diabetic on insulin,etc...actually now that I typed this I realize I either make the time or don t..sorry for wasting yours

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since then. I only took an occasional hydrocodone , motrin and tylenol . Everything was great and then a week ago I started feeling sick. My urine got dark and my skin began to itch and my urine was dark. It turns out my liver enzymes and esophinosil levels are up and I might have cholestasis hepatitis. I am to f/u with my gastroenterologist tomorrow. I have a headache now. No fever or pain anywhere. The ct showed nothing but the Gi doctor on call says I still need a sono and it could be from anesthesia. They took me off flecanide which I take for occasional paroxismal a fib. I am wondering what the best diet for this is as I am not hungry and what the recovery time is for this. Thank you very much

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...

doctor1 MD

I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with my blood pressure.Thanks for any comment. I stopped taking this medication as of monday,and I had a...